MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FU23BN60NGF974N
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event and lot number, expiration date, udi section and manufacture date are unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Event or Problem Description
It was reported that there was a cosmetic flow in the silicone.The patients mother states that they are able to rub their finger over the blemish and feel it.No patient harm reported.
 
Additional Manufacturer Narrative
Other, other text: d10 device available for evaluation and h6 evaluation codes: updated device evaluation: one device was submitted for investigation.Visual inspection confirmed the presence of excess adhesive and scratches.The complaint was confirmed.Based on device analysis the observed excess adhesive on the shaft was confirmed as a manufacturing nonconformance.It is highly probable to have occurred during the manual assembly process; specifically at the stage in which the connector/neck flange sub-assembly is adhered to the shaft.Potential root causes for the scratches noted on the shaft are consistent with aggressive scrubbing of the tube, use of hard bristled brushes, or sharp wire mounted swabs during reprocessing and post-manufacturing.This goes against instructions for use.A review of manufacturing records confirmed that only one lot number has been manufactured to date for the affected part number.A lot number was not reported by the customer, however the device history record (dhr) for the found lot number was reviewed and found to meet all requirements for release with no non-conformities related to the complaint.No corrective actions will be conducted by the manufacturing facility at this time.Complaint reviews were conducted which confirmed that no other complaints for this lot have been received.Complaint information will continue to be monitored., corrected data: b3, b5, h6 health effects codes.
 
Event or Problem Description
Additional information was received correcting information previously reported.The customer reported that the patient did not know the lot number of the product.The event occurred with the patient.There was no medical intervention.The outcome of the event was reported as still ongoing.The event occurred at patient/home.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16798255
Report Number3012307300-2023-04458
Device Sequence Number6386729
Product Code JOH
UDI-Device Identifier15019517335446
UDI-Public15019517335446
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberFU23BN60NGF974N
Device Catalogue NumberFU23BN60NGF974N
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age20 YR
Patient SexUnknown
Patient Weight59 KG
Patient EthnicityNon Hispanic
Patient RaceWhite